Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 20, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 3:45 PM CST for Copiah County, Lawrence County, Lincoln County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2025, 3:45 PM CST (21:45 UTC)
- Expired
- Feb 12, 2025, 4:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 3:54 PM CST | TSTM WND DMG | 2 W Brookhaven, MS | Couple of trees down west of Brookhaven. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -182 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WFUS54 KJAN 122145
TORJAN
MSC029-077-085-122230-
/O.NEW.KJAN.TO.W.0020.250212T2145Z-250212T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
345 PM CST Wed Feb 12 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Lincoln County in south central Mississippi...
Northern Lawrence County in south central Mississippi...
Southeastern Copiah County in central Mississippi...
* Until 430 PM CST.
* At 345 PM CST, a severe thunderstorm capable of producing a tornado
was located over Vaughn, or near Brookhaven, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brookhaven, Beauregard, and Wesson around 350 PM CST.
Sontag around 400 PM CST.
Rockport and Oma around 405 PM CST.
Wanilla around 410 PM CST.
Georgetown around 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3158 9063 3161 9063 3192 9017 3191 9017
3189 9014 3186 9013 3184 9016 3183 9014
3183 9013 3180 9015 3179 9014 3179 9011
3177 9011 3177 9013 3175 9012 3175 9008
3160 9002 3149 9057
TIME...MOT...LOC 2145Z 241DEG 44KT 3158 9053
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EC1 follow-up statement
009
WWUS54 KJAN 122207
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
407 PM CST Wed Feb 12 2025
MSC029-077-085-122230-
/O.CON.KJAN.TO.W.0020.000000T0000Z-250212T2230Z/
Lincoln MS-Lawrence MS-Copiah MS-
407 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR
NORTHEASTERN LINCOLN...NORTHERN LAWRENCE AND SOUTHEASTERN COPIAH
COUNTIES...
At 407 PM CST, a severe thunderstorm capable of producing a tornado
was located near Sontag, or 10 miles northeast of Brookhaven, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sontag, Oma, and Wanilla around 410 PM CST.
Rockport around 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3169 9034 3184 9016 3183 9014 3183 9013
3180 9015 3179 9014 3179 9011 3177 9011
3177 9013 3175 9012 3175 9008 3160 9002
3159 9030 3163 9036
TIME...MOT...LOC 2207Z 242DEG 41KT 3166 9029
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 2:28 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 12, 2:28 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
228 PM CST Wed Feb 12 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025
Tonight:
Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.
Through mid week next week:
Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/
Previous Discussion:
Thursday through Tuesday:
Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.
Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.
Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/
&&
.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Wed Feb 12 2025
A mix of conditions were observed at 1730Z as the morning showers
have moved to ne MS but additional SHRA/TSRA will move back across
the area from the west through 05Z. IFR/LIFR conds are expected
to redevelop area and prevail areawide through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but MVFR cigs wl
prevail through the end of the TAF period. A gusty s-se wind to
20kts is expected this aftn but wl shift to the nw and be gusty
20-22kts tonight as a cold front moves across the region. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 40 51 35 62 / 70 0 0 10
Meridian 43 55 33 61 / 80 0 0 10
Vicksburg 39 49 35 60 / 40 0 0 10
Hattiesburg 48 61 38 66 / 80 0 0 20
Natchez 42 52 38 63 / 60 0 0 20
Greenville 34 44 31 54 / 20 0 0 10
Greenwood 36 47 32 58 / 50 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 6 PM CST this evening for MSZ019-025>057-059-
060.
LA...Flood Watch until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 6 PM CST this evening for ARZ074-075.
&&
LP/SW/22In the hours before
Local storm report, Feb 12, 1:25 PM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM Flood 6 ENE Huntsville 33.38N 89.36W
02/12/2025 Choctaw MS Trained Spotter
Creek swelling resulted in high water road
closure along Henderson road.
&&
LDPSpecial weather statement, Feb 12, 3:05 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CST Wed Feb 12 2025
MSZ049-055-056-122200-
Smith MS-Rankin MS-Simpson MS-
305 PM CST Wed Feb 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RANKIN...
NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 400 PM
CST...
At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
D'Lo, or over Mendenhall, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Johns, Cato, and Puckett around 310 PM CST.
White Oak around 315 PM CST.
Polkville around 325 PM CST.
Burns around 335 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.
&&
LAT...LON 3189 8994 3198 9003 3223 8982 3223 8973
3222 8973 3222 8939
TIME...MOT...LOC 2105Z 226DEG 33KT 3198 8992
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Special weather statement, Feb 12, 3:19 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CST Wed Feb 12 2025
LAZ023>026-MSZ053-059>061-122215-
Tensas LA-Catahoula LA-Concordia LA-Franklin LA-Adams MS-
Jefferson MS-Franklin MS-Claiborne MS-
319 PM CST Wed Feb 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TENSAS...CONCORDIA...
CENTRAL CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES...SOUTHERN
CLAIBORNE...JEFFERSON...WESTERN FRANKLIN AND ADAMS COUNTIES THROUGH
415 PM CST...
At 318 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooter Point to near Acme. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Deer Park, Natchez, Clayton, Slocum, Helena, Lee Bayou,
Ridgecrest, Ferriday, Spokane, and Cooter Point around 325 PM CST.
Vidalia and Waterproof around 330 PM CST.
Lake Bruin, Sibley, and St. Joseph around 340 PM CST.
Church Hill around 345 PM CST.
Kingston, Stanton, and Alcorn State around 350 PM CST.
Cranfield and Stampley around 355 PM CST.
Fayette, Lorman, and Port Gibson around 400 PM CST.
Hamburg and Mcnair around 405 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and southwestern Mississippi. A Tornado Watch also
remains in effect until 1000 PM CST for northeastern Louisiana...and
southwestern Mississippi.
&&
LAT...LON 3196 9181 3205 9076 3136 9099 3133 9113
3137 9122 3137 9127 3132 9147 3130 9147
3126 9183 3126 9185 3129 9189 3130 9193
3127 9195 3125 9194 3125 9198
TIME...MOT...LOC 2118Z 261DEG 38KT 3191 9157 3130 9178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CRLocal storm report, Feb 12, 3:42 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Tstm Wnd Dmg 1 WNW Meadville 31.48N 90.91W
02/12/2025 Franklin MS Emergency Mngr
Trees and powerline down off of McNair Rd.
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:50 PM CST | Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 30 more | 23 hr |
| Feb 12, 9:06 AM CST | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Feb 12, 9:06 AM CST | River Flood Warning | JAN | Madison, Yazoo | 21 days |
| Feb 12, 9:42 AM CST | River Flood Warning | JAN | Copiah, Simpson | 7 days |
| Feb 12, 9:42 AM CST | River Flood Warning | JAN | Lawrence | 8 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Attala | 34 hr |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 12, 1:19 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 56 min |
| Feb 12, 1:53 PM CST | Tornado Warning | JAN | Forrest, Lamar | 45 min |
| Feb 12, 2:13 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 47 min |
| Feb 12, 2:14 PM CST | Tornado Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 61 min |
| Feb 12, 2:51 PM CST | Tornado Warning | JAN | Claiborne, Jefferson | 21 min |
| Feb 12, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 45 min |
| Feb 12, 3:05 PM CST | Special Weather Statement | JAN | Smith | 55 min |
| Feb 12, 3:09 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 51 min |
| Feb 12, 3:19 PM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 56 min |
| Feb 12, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Feb 12, 4:04 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 30 min |
| Feb 12, 4:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Feb 12, 4:59 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Covington, Franklin, Jefferson and 4 more | 2 hr |
| Feb 12, 5:05 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 55 min |
| Feb 12, 5:53 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones, Smith | 52 min |
| Feb 12, 5:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 65 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.